Virginia, 2019

Damaging Winds in Virginia, July 21, 2019

July 21, 2019 · NWS AKQ · 2 events in 2 counties and zones

Scattered severe thunderstorms associated with a trough of low pressure produced damaging winds across portions of central Virginia.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AKQ wrote it up.

Scattered severe thunderstorms associated with a trough of low pressure produced damaging winds across portions of central Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 21, 2:41 PM EST, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 21, 2:41 PM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
341 PM EDT Sun Jul 21 2019

.SYNOPSIS...
High pressure remains centered across the southeastern states
through Monday. A strong cold front crosses the area Tuesday.
High pressure builds in from the north Wednesday through Friday.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
As of 330 PM EDT Sunday...

Headline wise, the excessive heat warning will expire at 03Z. A
heat advsry will replace the warning along/east of I95 for the
rest of tonight thru 00Z Tue (mainly for cumulative effects tonight
with 105-109 HI values Mon aftrn).

Latest MSAS continues to show the heat dome high pressure system
centered across the sern states. Istld-sct convection firing up
along a weak sfc bndry ivof the VA ST RT 460 corridor will continue
to drift ene erly this eve then migrate to the nrn zones before
diminishing late eve. Any pulse storm could produce strong wind gusts
over the next few hrs. Otw, fair/warm/muggy. Lows 75-80.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
As of 330 PM EDT Sunday...

Ridge aloft breaks down Mon and a cold front continus to slow its
approach from the NW. Another mstly sunny/hot day before any
convection dvlps. Highs low-mid 90s except upr 90s-around 100F
across SE VA-NE NC. HI's well into advsry range Mon aftrn along/east
of I95 (105-109, highest along the coast). SW winds 10-20 mph
should help to mix out/lwr dew points a bit across the Piedmont.

Models show anthr round of convection moving east off the Blue Ridge
late Mon aftrn. Have trimmed back PoPs a bit with the majority of
any convection not expected until after 21Z. Will carry chc PoPs
(highest nw while the sern zones stay dry). SPC has most of the
local area (except nern NC) in a marginal svr risk. This mainly for
some damaging wind gusts, but can't rule out some hvy downpours/freq
lightning.

A strong cold front apprchs from the nw Mon nite but doesn't move
across the area until Tue. Increasing moisture out ahead of it will
increase the shwr/tstrm threat Mon nite. Chc PoPs ramp up to likely
after midnite with lows upr 60s nw to upr 70s se.

Rather active wx day Tue as an area of low pressure forms on the
front, with the entire system slowly tracking se across the area.
High PW's and decent lift will result in widespread shwr/tstrm
coverage along with lclly hvy downpours. Thunder threat diminishes
behind the fropa but conts across the se where SPC has a marginal
svr risk out across ne NC (damaging winds). Categorical PoPs begin
to taper off across the nw late. This ends the heat wave with highs
mid 70s-lwr 80s.

Front ever so slowly sags se into the Carolinas Tue night with the
models showing enough lingering moisture to cont at least chc PoPs
in the eve, lingering thru the night along the coast. Lows 60-70.

High pressure to the nw slowly pushes the moisture se Wed, but models
show some lingering along the sern coastal sections. Otw, becoming
pt to mstly sunny. Highs in the lwr 80s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
As of 330 PM EDT Sunday...

By Thursday, the aforementioned front and associated moisture should
be well south of the area. High pressure builds across the region
through the period leading to mainly dry conditions into the
upcoming weekend. The air mass that settles over the region will be
much cooler and drier compared to this weekend. Temperatures will
actually be running slightly below average Thursday/Friday with
highs in the mid to upper 80s. A gradual warming trend is expected
through the extended period with temperatures returning closer to
average by Saturday.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
As of 100 PM EDT Sunday...

VFR condition thru the forecast period with only SCT-BKN CU
across the area today. Some TCU or maybe even a CB psbl at RIC
later today as sct convection coming off the mts drifts east.
SW winds avgg 5-10 kts with some higher gusts near the coast.

OUTLOOK...A bit higher PROB for SHRAs/tstms by late Mon-Mon
night as a cold front enters the region from the NW. That front
will be slow to exit through Tue with widespread shwr/tstrm
activity Tue. Flight restrictions are expected mainly due to
lowered VSBYs/CIGs in storms.

&&

.MARINE...
As of 330 PM EDT Sunday...

West and southwest flow of 5-10 knots continues across the marine
area this afternoon with surface ridge remaining in place across the
SW Atlantic. Waves in the Bay are around 1 ft with seas running ~2
ft this afternoon.

The stubborn ridge will finally lose its grip on the local area
Monday as a trough approaches the region from the northwest. The
pressure gradient will tighten between these two features starting
tonight when SW winds will increase into the 10-15 knot range. Winds
tick up further Monday evening with 10-20 knots in the Bay and 15-20
knots offshore. Waves and seas will correspondingly increase to 2-3
ft in the Bay, 3-4 ft across the southern offshore zones, and 4-5 ft
N. A period of showers and thunderstorms is likely Monday evening,
bringing the chance for strong winds and locally enhanced
waves/seas. No headlines with this forecast package, but it appears
increasingly likely that SCA flags will need to be raised for the
Currituck Sound and at least a portion of the Bay and offshore
waters Monday night into early Tuesday. A cold front will then drop
across the waters Tue into Tue evening, winds will shift to the NW
or N 10-15 kt into Wed morning with a welcome temperature drop
behind the boundary.

&&

.CLIMATE...
For today Sat 7/20: No record highs were broken or tied at the 4
main CLI sites, but pending a significant temperature drop
through midnight LST, ECG will have a new record high min at 79
and ORF will have tied their record high min at 79. Good chance
for several record high mins to be tied or broken for Sun 7/21.
Record highs and record high mins are listed below:

* Richmond:     Record High   Record High Min

* Sat (7/20):   103/1930       78/2013
* Sun (7/21):   104/1930       77/1930
* Mon (7/22):   103/1952       79/2011

* Norfolk:      Record High   Record High Min

* Sat (7/20):   102/1942       79/1977  *today low so far 79F
* Sun (7/21):   101/1926       80/1983
* Mon (7/22):   102/2011       82/2011

* Salisbury:    Record High    Record High Min

* Sat (7/20):   104/1930       83/2013
* Sun (7/21):   106/1930       77/2017
* Mon (7/22):   104/1930       80/2011

* Eliz City:    Record High    Record High Min

* Sat (7/20)    104/1942       78/2012  *today low so far 79F
* Sun (7/21)    102/1987       79/1983
* Mon (7/22)    104/1952       79/2011

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Excessive Heat Warning until 11 PM EDT this evening for
     MDZ021>025.
     Heat Advisory from 11 PM this evening to 8 PM EDT Monday for
     MDZ021>025.
NC...Excessive Heat Warning until 11 PM EDT this evening for
     NCZ012>017-030>032-102.
     Heat Advisory from 11 PM this evening to 8 PM EDT Monday for
     NCZ012>017-030>032-102.
VA...Excessive Heat Warning until 11 PM EDT this evening for VAZ048-
     060>062-064>069-075>090-092-093-095>100-509>525.
     Heat Advisory from 11 PM this evening to 8 PM EDT Monday for
     VAZ075>078-081>086-088>090-092-093-095>100-512-514-
     516>525.
MARINE...None.

&&

SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...AJB
AVIATION...ALB/MPR
MARINE...RHR
CLIMATE...
Hazardous weather outlook, Jul 21, 2:09 PM EST, 1 hour 52 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
309 PM EDT Sun Jul 21 2019

VAZ048-060>062-064>069-079-080-087-509>511-513-515-221915-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Brunswick-Dinwiddie-Greensville-
Western Louisa-Eastern Louisa-Western Hanover-Western Chesterfield-
Western Henrico (Including the City of Richmond)-
309 PM EDT Sun Jul 21 2019

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central Virginia, north
central Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MDZ021>025-NCZ012>017-030>032-102-VAZ075>078-081>086-088>090-092-093-
095>100-512-514-516>525-221915-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Eastern Currituck-Westmoreland-Richmond-
Northumberland-Lancaster-Prince George-Charles City-New Kent-
Gloucester-Middlesex-Mathews-Sussex-Surry-James City-Southampton-
Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach-
Accomack-Eastern Hanover-
Eastern Chesterfield (Including Col. Heights)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
309 PM EDT Sun Jul 21 2019

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 PM EDT
MONDAY...

This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, central Virginia, east central Virginia, eastern
Virginia, south central Virginia and southeast Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Excessive Heat Warning.
   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 21, 2:56 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Wakefield VA
356 PM EDT Sun Jul 21 2019

VAZ060-061-067-068-212045-
Nottoway-Amelia-Cumberland-Prince Edward-
356 PM EDT Sun Jul 21 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CUMBERLAND...
NORTHEASTERN PRINCE EDWARD...NORTHWESTERN NOTTOWAY AND AMELIA
COUNTIES...

At 356 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Farmville to near Jetersville.
Movement was northeast at 15 mph.

Wind gusts in excess of 30 mph and pea size hail are possible with
these storms.
. In addition...Rainfall amounts of up to 1 inch are possible with
these storms.

These storms will be near...
  Crewe around 400 PM EDT.
  Jetersville around 410 PM EDT.
  Cumberland around 425 PM EDT.
  Amelia Courthouse around 430 PM EDT.
  Sunnyside around 435 PM EDT.
  Scotts Fork and Morven around 445 PM EDT.

Other locations impacted by these storms include Raines Tavern,
Angola, Rodophil, McRae, Moran, Winterham, Hawk, Paineville,
Maplewood and Reeds.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3740 7842 3753 7819 3749 7812 3746 7813
      3745 7812 3745 7810 3744 7810 3746 7809
      3745 7807 3728 7779 3717 7815 3734 7846
TIME...MOT...LOC 1956Z 246DEG 16KT 3736 7833 3725 7814

BROWN
Special weather statement, Jul 21, 3:01 PM EST, 1 hour before
Special Weather Statement
National Weather Service Wakefield VA
401 PM EDT Sun Jul 21 2019

VAZ048-212045-
Fluvanna-
401 PM EDT Sun Jul 21 2019

...A STRONG THUNDERSTORM WILL AFFECT FLUVANNA COUNTY...

At 400 PM EDT, a strong thunderstorm was located near Centenary, or
11 miles west of Fork Union, moving northeast at 10 mph.

Wind gusts in excess of 40 mph are possible with this storm.

Locations impacted include...
Palmyra, Fork Union, Lake Monticello, Scottsville, Dixie, Nahor,
Stage Junction, Shores, Central Plains, Bremo Bluff, Antioch, Union
Mills, Wildwood, Cohasset, Hardware, Carysbrook, Wilmington and
Cunningham.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

To report hazardous weather conditions, go to our website at
weather.gov/akq and submit your report via social media when you can
do so safely.

LAT...LON 3797 7834 3797 7833 3783 7811 3778 7814
      3770 7827 3771 7829 3772 7834 3774 7840
      3775 7845 3776 7847 3780 7849
TIME...MOT...LOC 2000Z 220DEG 7KT 3774 7848

Butner
Special weather statement, Jul 21, 3:09 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Wakefield VA
409 PM EDT Sun Jul 21 2019

VAZ062-069-513-515-516-212100-
Goochland-Western Chesterfield-Western Henrico (Including the City of
Richmond)-Powhatan-Eastern Henrico-
409 PM EDT Sun Jul 21 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
CHESTERFIELD...SOUTHEASTERN GOOCHLAND...NORTHWESTERN HENRICO AND
SOUTHEASTERN POWHATAN COUNTIES AND THE CITY OF RICHMOND...

At 409 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Sabot to near Manakin to near
Moseley. Movement was northeast at 15 mph.

Wind gusts in excess of 40 mph and pea size hail are possible with
these storms.
. In addition...Rainfall amounts of up to 1 inch are possible with
these storms.

These storms will be near...
  Sabot around 420 PM EDT.
  Manakin around 430 PM EDT.
  Tuckahoe around 445 PM EDT.
  University Of Richmond and Bon Air around 450 PM EDT.
  Wyndham around 455 PM EDT.
  Richmond, Downtown Richmond, Virginia Commonwealth University,
  Virginia Union University, Mechanicsville, Lakeside, Laurel, Glen
  Allen and East Highland Park around 500 PM EDT.

Other locations impacted by these storms include Flat Rock, Solomons
Store, Chamberlayne, Fine Creek Mills, Greendale, Roslyn Hills, Holly
Hills, Dumbarton, Midlothian and Short Pump.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3771 7768 3771 7761 3770 7759 3768 7756
      3769 7753 3765 7743 3760 7739 3747 7741
      3746 7748 3741 7776 3757 7786
TIME...MOT...LOC 2009Z 244DEG 13KT 3757 7778 3752 7772 3747 7770

BROWN
Special weather statement, Jul 21, 3:34 PM EST, 27 minutes before
Special Weather Statement
National Weather Service Wakefield VA
434 PM EDT Sun Jul 21 2019

VAZ068-080-513-514-212115-
Western Chesterfield-Dinwiddie-Amelia-Eastern Chesterfield (Including
Col. Heights)-
434 PM EDT Sun Jul 21 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CHESTERFIELD...
SOUTHEASTERN AMELIA AND NORTH CENTRAL DINWIDDIE COUNTIES...

At 433 PM EDT, a strong thunderstorm was located 7 miles east of
Mannboro, moving northeast at 5 mph.

Wind gusts in excess of 40 mph and half inch hail are possible with
this storm.

In addition...Rainfall amounts of 1 to 2 inches are possible with
this storm.

Locations impacted include...
Beach and Winterpock.

Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3717 7764 3724 7780 3742 7770 3733 7747
TIME...MOT...LOC 2033Z 213DEG 5KT 3725 7768

Butner
Special weather statement, Jul 21, 3:38 PM EST, 23 minutes before
Special Weather Statement
National Weather Service Wakefield VA
438 PM EDT Sun Jul 21 2019

VAZ067-068-212115-
Nottoway-Amelia-
438 PM EDT Sun Jul 21 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN NOTTOWAY
AND SOUTHWESTERN AMELIA COUNTIES...

At 438 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Jetersville to near Amelia
Courthouse to near Spainville. Movement was east at 10 mph.

Wind gusts in excess of 40 mph and pea size hail are possible with
these storms.
. In addition...Rainfall amounts of up to 1 inch are possible with
these storms.

These storms will be near...
  Spainville around 455 PM EDT.
  Mannboro and Scotts Fork around 515 PM EDT.

Other locations impacted by these storms include Maplewood,
Wellville, North Wellville, Earls, Clay Store, Denaro, Winterham and
Pattersons Store.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3733 7814 3738 7789 3725 7779 3718 7780
      3717 7782 3717 7784 3715 7787 3714 7790
      3712 7790 3714 7805 3726 7807
TIME...MOT...LOC 2038Z 279DEG 10KT 3731 7805 3726 7799 3720 7797

BROWN
Special weather statement, Jul 21, 3:56 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Wakefield VA
456 PM EDT Sun Jul 21 2019

VAZ048-062-509>511-212145-
Goochland-Western Hanover-Fluvanna-Western Louisa-Eastern Louisa-
456 PM EDT Sun Jul 21 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LOUISA...CENTRAL
GOOCHLAND...WEST CENTRAL HANOVER AND NORTHEASTERN FLUVANNA
COUNTIES...

At 454 PM EDT, radar indicated a broken line of strong thunderstorms
located from near Ferncliff to near Hadensville to near Gum Spring.
Movement was northeast at 10 mph.

Wind gusts in excess of 40 mph and pea size hail are possible with
these storms.
. In addition...Rainfall amounts of up to 1 inch are possible with
these storms.

These storms will be near...
  Gum Spring around 500 PM EDT.
  Oilville around 515 PM EDT.
  Louisa, Mineral and Montpelier around 545 PM EDT.

Other locations impacted by these storms include Orchid, Louisa
Airport, Green Springs, Vontay, Irwin, Gilman, Tabscott, Trevilians,
Othma and Wares Crossroads.

Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.

Motorists should use extra caution in the vicinity of these storms.
Be prepared for rapid changes in weather and road conditions. Heavy
rain could cause ponding of water on roads, and possible minor
flooding of ditches and poor drainage areas.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.

LAT...LON 3815 7809 3813 7805 3814 7801 3812 7798
      3811 7789 3801 7777 3774 7754 3767 7790
      3769 7791 3768 7794 3781 7811 3797 7828
TIME...MOT...LOC 2054Z 236DEG 8KT 3799 7814 3789 7802 3774 7789

BROWN

The radar

The Norfolk radar (KAKQ), 74 km away, was scanning. The volume nearest the first event began at 20:58 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Amelia

When
July 21, 4:01 PM EST
Where
Amelia County, 2.82 mi NNW of Ammon
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
37.240, -77.780

Multiple trees were downed across southern Amelia county, including the Mannboro area.

Thunderstorm Wind, Chesterfield

When
July 21, 4:04 PM EST
Where
Chesterfield County, 2.15 mi SE of Winterpock
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Utility Company
Coordinates
37.330, -77.700

Tree was downed on a power pole along River Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2019Every state in 2019This day in weather historyWarnings in Virginia, July 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 847608, 847609.